Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 16, NWS Little Rock, AR

November 12, 2005Polk County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 12, 2005, 10:22 PM CST for Polk County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 12, 2005, 10:22 PM CST (04:22 UTC)
Expired
Nov 12, 2005, 11:00 PM CST
In force
38 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 10:41 PM CSTTSTM WND DMGMena, ARNUMEROUS TREES DOWN ON NUMEROUS COUNTY ROADS AROUND MENA. PENNY SIZED HAIL REPORTED JUST SOUTH OF THE CITY LIMITS OF MENA.
Nov 12, 10:49 PM CSTTORNADO1 S Mena, ARPOLK COUNTY SHERIFF REPORTED TORNADO JUST SOUTH OF MENA CITY LIMITS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 12, 5:49 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 130422
TORLZK
ARC113-130500-
/O.NEW.KLZK.TO.W.0016.051113T0422Z-051113T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1022 PM CST SAT NOV 12 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 1100 PM CST

* AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTH OF
  HATFIELD...MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  HATFIELD AROUND 1025 PM CST
  MENA AROUND 1050 PM CST

&&

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE
ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT
BEWARE OF RISING WATER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST SUNDAY MORNING FOR
WESTERN ARKANSAS.

LAT...LON 3466 9445 3446 9444 3448 9399 3469 9401

$$

44
2 follow-up statements
000 
WWUS54 KLZK 130444
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1043 PM CST SAT NOV 12 2005

ARC113-130500-
/O.CON.KLZK.TO.W.0016.000000T0000Z-051113T0500Z/
POLK AR-
1043 PM CST SAT NOV 12 2005

...A TORNADO WARNING CONTINUES UNTIL 1100 PM CST FOR NORTHERN POLK 
COUNTY...

AT 1043 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
TORNADO NEAR POTTER...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE MENA.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3463 9436 3449 9434 3449 9415 3466 9416

$$

44
000 
WWUS54 KLZK 130453
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CST SAT NOV 12 2005

ARC113-130500-
/O.CON.KLZK.TO.W.0016.000000T0000Z-051113T0500Z/
POLK AR-
1053 PM CST SAT NOV 12 2005

...A TORNADO WARNING CONTINUES UNTIL 1100 PM CST FOR CENTRAL POLK
COUNTY...

AT 1049 PM CST...LAW ENFORCEMENT OFFICIALS REPORTED A TORNADO JUST 
SOUTH OF THE CITY LIMITS OF MENA...MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE MENA.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3463 9429 3449 9429 3449 9415 3463 9416

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 12, 2:49 PM CST, 7 hours 33 minutes earlier.

Area forecast discussion, Nov 12, 2:49 PM CST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CST SAT NOV 12 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY
STRONG WAA CONTINUES ACROSS ARKANSAS THIS AFTERNOON. DEW POINTS ARE
SURGING UPWARDS AHEAD OF THE APPROACHING COLD FRONT. THE FRONT
CONTINUES THROUGH CENTRAL KANSAS INTO WESTERN OKLAHOMA AND A DRY
LINE FROM NEAR TULSA TO NEAR DALLAS. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE DRY LINE LATE THIS AFTERNOON. A FEW THUNDERSTORMS
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY TONIGHT
AS THE COLD FRONT MOVES THROUGH. WILL ALLOW THE LAKE WIND ADVISORY
TO EXPIRE AT 00Z.

WILL DECREASE POPS FROM NORTHWEST TO SOUTHEAST ON SUNDAY AS THE
FRONT MOVES THROUGH. MODELS ARE IN GOOD AGREEMENT WITH STALLING THE
COLD FRONT ACROSS SOUTHEAST ARKANSAS SUNDAY NIGHT. THIS FRONT WILL
MOVE BACK TO THE NORTH MONDAY NIGHT AND TUESDAY. WILL KEEP PRECIP
CHANCES IN FOR MOST AREAS THROUGH TUESDAY.

TEMPERATURES WILL REMAIN NORMAL OR ABOVE FOR TONIGHT AND SUNDAY.
COOLER TEMPERATURES ARE EXPECTED FOR MONDAY AND MONDAY NIGHT.
&&

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
ALL MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A HIGHLY AMPLIFIED AND
PROGRESSIVE PATTERN THROUGH THE PERIOD AS THE NORTHERN BRANCH OF THE
WESTERLIES REMAINS VERY ACTIVE. ALL MODELS AGREE WITH MAINTAINING A
SEMI PERMANENT RIDGE OVER THE WEST COAST WITH SUBSEQUENT DOWNSTREAM
TROFFING OVER THE EAST AS A SERIES OF STRONG SHORTWAVES MOVE OVER
THE TOP OF THE RIDGE. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS
...THE GFS/ECMWF BLEND HAS THE BEST HANDLE ON THE OVERALL SITUATION
AND IS THE REFEREED SOLUTION.

TROF AXIS FROM TUESDAYS EVENT WILL BE LOCATED JUST TO THE EAST OF
THE AREA WHEN THE PERIOD INITIATES WITH ASSOCIATED COLD FRONT ALONG
THE GULF COAST. COOL CANADIAN HIGH PRESSURE WILL SLIDE OVER THE AREA
AND DOMINATE THROUGH WEDNESDAY. ANOTHER STRONG WAVE DROPS OVER THE
TOP OF THE RIDGE AND INTO THE GREAT LAKES STATES ON THURSDAY.
ASSOCIATED SURFACE LOW WILL WILL TRAVERSE THE INTERNATIONAL BORDER
AND DRAG A COLD FRONT ACROSS THE AREA THURSDAY NIGHT. FRONT LOOKS TO
BE MOISTURE AND DYNAMIC STARVED BUT WILL STILL BE ABLE TO BRING IN A
REINFORCING SHOT OF COOL AIR AS ANOTHER CANADIAN HIGH SETTLES IN. NO
PRECIP EXPECTED DURING THE EXTENDED PERIOD.

UPPER PATTERN WILL KEEP AREA IN A PERSISTENT NORTHWEST FLOW ALOFT
THROUGH THE PERIOD RESULTING IN NEAR OR BELOW NORMAL TEMPERATURES.
ONLY SLIGHT WARMING IS EXPECTED THURSDAY IN ADVANCE OF THE FRONT.
DAY SEVEN COULD BE COOLEST DAY OF THE SEASON WITH MEX NUMBERS
SHOWING HIGHS ONLY IN THE UPPER 40S ACROSS THE NORTH. NOT QUITE
BUYING THAT DRASTIC OF A COOL DOWN BUT OTHERWISE MEX TEMPS LOOK
REASONABLE.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  61  72  51  66 /  80  60  20  40
HARRISON AR       52  66  47  63 /  70  30  10  40
HOT SPRINGS AR    61  72  52  68 /  80  50  20  40
PINE BLUFF AR     62  73  53  69 /  80  60  30  40
MOUNTAIN HOME AR  54  66  47  63 /  70  40  10  40
MONTICELLO AR     62  73  54  70 /  80  70  30  40
SEARCY AR         60  70  50  65 /  70  60  10  40
MOUNT IDA AR      60  72  51  69 /  70  50  20  40
RUSSELLVILLE AR   59  70  49  65 /  70  40  10  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM SATURDAY FOR ARZ003-ARZ004-ARZ005-
ARZ012-ARZ013-ARZ021-ARZ022-ARZ030-ARZ037-ARZ038-ARZ040-ARZ041-
ARZ052.

&&

SHORT TERM...51 / LONG TERM....56
Hazardous weather outlook, Nov 12, 11:55 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CST SAT NOV 12 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1155 AM CST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT...CURRENTLY OVER THE CENTRAL PLAINS...WILL
CONTINUE TO MOVE TOWARDS THE NATURAL STATE THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE IN ADVANCE OF THIS FRONT THE
REST OF THIS AFTERNOON.

AS THE AFTERNOON PROGRESSES...THE ATMOSPHERE WILL BECOME
INCREASINGLY MORE MOIST AND UNSTABLE. A LINE OF STRONG TO SEVERE
THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER
EASTERN OKLAHOMA AND RACE TOWARDS THE NATURAL STATE. THIS LINE OF
THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE EVENING. SOME OF
THE STORMS MAY BE SEVERE THROUGH MIDNIGHT WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN THREATS.

.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT SHOULD STALL OVER SOUTHERN ARKANSAS BY LATE SUNDAY
MORNING. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE IN MOST
AREAS ON SUNDAY...BUT NO SEVERE WEATHER IS EXPECTED.

THE FRONT SHOULD BEGIN TO MOVE BACK NORTHWARD AS A WARM FRONT ON
MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE.
A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREATS. A NEW COLD FRONT SHOULD MOVE SOUTHEAST
OF THE STATE BY TUESDAY MORNING.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 10:09 PM CSTSevere Thunderstorm WarningLZKPolk, Scott51 min
Nov 12, 10:34 PM CSTSevere Thunderstorm WarningLZKGarland41 min
Nov 12, 11:00 PM CSTTornado WarningLZKPolk30 min
Nov 12, 11:02 PM CSTSevere Thunderstorm WarningLZKSaline28 min
Nov 13, 4:15 AM CSTFlash Flood WarningLZKGarland, Montgomery, Pike3 hr

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.